- Open Access
Lyapunov-type inequalities for 2M th order equations under clamped-free boundary conditions
© Watanabe et al.; licensee Springer 2012
- Received: 29 May 2012
- Accepted: 9 October 2012
- Published: 23 October 2012
This paper generalizes the well-known Lyapunov-type inequalities for second-order linear differential equations to certain 2M th order linear differential equations
under clamped-free boundary conditions. The usage of the best constant of some kind of a Sobolev inequality helps clarify the process for obtaining the result.
- Green Function
- Classical Solution
- Linear Differential Equation
- Sobolev Inequality
- Distributional Sense
under yet another boundary condition:
The main result is as follows.
Moreover, the estimate is sharp in the sense that there exists a function , and for this , the solution u of (4) exits such that the right-hand side is arbitrarily close to the left-hand side.
The result is obtained using Takemura [, Theorem 1], which computes the best constant of some kind of a Sobolev inequality. In Section 4, we give a concise proof for an extension of Theorem 1 of .
, m runs over the range , and is the i th derivative of u in a distributional sense. We denote by the best constant of the above Sobolev inequality (6). Here, we note that in , Takemura obtained the best constant for , by constructing the Green function of the clamped-free boundary value problem. Although, for the proof of Theorem 1, we simply need the value , we would like to compute for general p and m since the proof presented in Section 4 does not depend on special values of p and m and quite simplifies the proof of Theorem 1 of . Now, we have the following propositions.
Moreover, the estimate is sharp.
Proof of Theorem 1 Clearly, Theorem 1 is obtained from Propositions 1 and 2. □
Thus, all we have to do is to show Propositions 1 and 2. Before proceeding with the proof of these propositions, we would like to show a corollary obtained from Proposition 1.
The following are the examples of Theorem 1 and Corollary 1.
Assuming Proposition 1, we first prove Proposition 2.
Hence, (5) is sharp. □
Next, we show that the inequality (11) is strict. To see this, we note that in (19), the equality holds for the first inequality if and only if is a constant. Hence, from the clamped boundary condition at , we have . So, there exists () such that . But, again from the clamped boundary condition at , we have . Thus, inequality (11) is strict. □
We prepare the following lemmas for the proof of Proposition 1.
This contradicts the assumption that is the best constant of (6). □
Proof Integrating by parts, we obtain the result. □
This completes the proof. □
- Brown R, Hinton D: Lyapunov inequalities and their applications. In Surveys in Classical Inequalities. Edited by: Rassias TM. Kluwer Academic, Dordrecht; 2000.Google Scholar
- Tiryaki A: Recent developments of Lyapunov-type inequalities. Adv. Dyn. Syst. Appl. 2010, 5: 231–248.MathSciNetGoogle Scholar
- Levin A: Distribution of the zeros of solutions of a linear differential equation. Sov. Math. Dokl. 1964, 5: 818–821.Google Scholar
- Das KM, Vatsala AS: Green’s function for n - n boundary problem and an analogue of Hartman’s result. J. Math. Anal. Appl. 1975, 51: 670–677. 10.1016/0022-247X(75)90117-1MathSciNetView ArticleGoogle Scholar
- Cheng SS: Lyapunov inequality for system disconjugacy of even order differential equations. Tamkang J. Math. 1991, 22: 193–197.MathSciNetGoogle Scholar
- Pachpatte BG: On Lyapunov type inequalities for certain higher order differential equations. J. Math. Anal. Appl. 1995, 195: 527–536. 10.1006/jmaa.1995.1372MathSciNetView ArticleGoogle Scholar
- Parhi N, Panigrash S: On Lyapunov type inequality for third-order differential equations. J. Math. Anal. Appl. 1999, 233: 445–460. 10.1006/jmaa.1999.6265MathSciNetView ArticleGoogle Scholar
- Yang X: On inequalities of Lyapunov type. Appl. Math. Comput. 2003, 134: 293–300. 10.1016/S0096-3003(01)00283-1MathSciNetView ArticleGoogle Scholar
- Yang X, Lo K: Lyapunov-type inequality for a class of even-order differential equations. Appl. Math. Comput. 2010, 215: 3884–3890. 10.1016/j.amc.2009.11.032MathSciNetView ArticleGoogle Scholar
- Parhi N, Panigrash S: Lyapunov-type inequality for higher order differential equations. Math. Slovaca 2002, 52: 31–46.MathSciNetGoogle Scholar
- Çakmak D: Lyapunov type integral inequalities for certain higher order differential equations. Appl. Math. Comput. 2010, 216: 368–373. 10.1016/j.amc.2010.01.010MathSciNetView ArticleGoogle Scholar
- He X, Tang X: Lyapunov-type inequalities for even order differential equations. Commun. Pure Appl. Anal. 2012, 11: 465–473.MathSciNetView ArticleGoogle Scholar
- He X, Zhang Q: Lyapunov-type inequalities for a class of even-order differential equations. J. Inequal. Appl. 2012., 2012: Article ID 5Google Scholar
- Watanabe K, Yamagishi H, Kametaka Y: Riemann zeta function and Lyapunov-type inequalities for certain higher order differential equations. Appl. Math. Comput. 2011, 218: 3950–3953. 10.1016/j.amc.2011.08.105MathSciNetView ArticleGoogle Scholar
- Takemura K:The beat constant of Sobolev inequality corresponding to clamped-free boundary value problem for . Proc. Jpn. Acad. 2009, 85: 112–117. 10.3792/pjaa.85.112MathSciNetView ArticleGoogle Scholar
- Watanabe K: Lyapunov type inequality for the equation including 1-dim p -Laplacian. Math. Inequal. Appl. 2012, 15: 657–662.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.